On Tate’s refinement for a conjecture of Gross and its generalization
Journal de théorie des nombres de Bordeaux, Volume 16 (2004) no. 3, p. 457-486

We study Tate’s refinement for a conjecture of Gross on the values of abelian L-function at s=0 and formulate its generalization to arbitrary cyclic extensions. We prove that our generalized conjecture is true in the case of number fields. This in particular implies that Tate’s refinement is true for any number field.

Nous étudions un raffinement dù à Tate de la conjecture de Gross sur les valeurs de fonctions L abéliennes en s=0 et formulons sa généralisation à une extension cyclique abitraire. Nous prouvons que notre conjecture généralisée est vraie dans le cas des corps de nombres. Cela entraine en particulier que le raffinement de Tate est vrai pour tout corps de nombres.

@article{JTNB_2004__16_3_457_0,
     author = {Aoki, Noboru},
     title = {On Tate's refinement for a conjecture of Gross and its generalization},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {16},
     number = {3},
     year = {2004},
     pages = {457-486},
     doi = {10.5802/jtnb.456},
     mrnumber = {2144953},
     zbl = {1071.11064},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2004__16_3_457_0}
}
Aoki, Noboru. On Tate’s refinement for a conjecture of Gross and its generalization. Journal de théorie des nombres de Bordeaux, Volume 16 (2004) no. 3, pp. 457-486. doi : 10.5802/jtnb.456. http://www.numdam.org/item/JTNB_2004__16_3_457_0/

[1] N. Aoki, Gross’ conjecture on the special values of abelian L-functions at s=0. Comm. Math. Univ. Sancti Pauli 40 (1991), 101–124. | MR 1104783 | Zbl 0742.11055

[2] N. Aoki, J. Lee, K.S. Tan, A refinement for a conjecture of Gross. In preparation.

[3] D. Burns, On relations between derivatives of abelian L-functions at s=0. Preprint (2002).

[4] D. Burns, J. Lee, On refined class number formula of Gross. To appear in J. Number Theory. | MR 2072389 | Zbl 1067.11072

[5] Pi. Cassou-Nogues, Valeurs aux entiers négatifs des fonctions zêta et fonctions zêta p-adiques. Inv. Math. 51 (1979), 29–59. | MR 524276 | Zbl 0408.12015

[6] H. Darmon, Thaine’s method for circular units and a conjecture of Gross. Canadian J. Math. 47 (1995), 302–317. | MR 1335080 | Zbl 0844.11071

[7] P. Deligne, K. Ribet, Values of Abelian L-functions at negative integers over totally real fields. Inv. Math. 59 (1980), 227–286. | MR 579702 | Zbl 0434.12009

[8] L.J. Federer, p-adic L-functions, Regulators, and Iwasawa modules. PhD thesis (1982), Princeton University.

[9] B. Gross, On the values of abelian L-functions at s=0. J. Fac. Univ. Tokyo 35 (1988), 177–197. | MR 931448 | Zbl 0681.12005

[10] D. Hayes, The refined p-adic abelian Stark conjecture in function fields, Invent. Math. 94 (1988), 505–527. | MR 969242 | Zbl 0666.12009

[11] A. Hayward, A class number formula for higher derivatives of abelian L-functions, Compositio Math. 140 (2004), 99–120. | MR 1984423 | Zbl 1060.11075

[12] S. Lang, Cyclotomic fields II. GTM 69, Springer-Verlag, New-York Heidelberg Berlin (1980). | MR 566952 | Zbl 0435.12001

[13] J. Lee, On Gross’s Refined Class Number Formula for Elementary Abelian Extensions. J. Math. Sci. Univ. Tokyo 4 (1997), 373–383. | MR 1466351 | Zbl 0903.11027

[14] J. Lee, Stickelberger elements for cyclic extensions and the order of zero of abelian L-functions at s=0. Compositio. Math. 138 (2003), 157–163. | MR 2018824 | Zbl 1057.11053

[15] J. Lee, On the refined class number formula for global function fields. To appear in Math. Res. Letters. | MR 2106227 | Zbl 02152361

[16] M. Reid, Gross’ conjecture for extensions ramified over three points of 1 . J. Math. Sci. Univ. Tokyo 10 (2003), 119–138. | MR 1963800 | Zbl 1060.11079

[17] K. Rubin, A Stark conjecture “over " for abelian L-functions with multiple zeros. Ann. Inst. Fourier, Grenoble 46, 1 (1996), 33–62. | Numdam | MR 1385509 | Zbl 0834.11044

[18] J.-P. Serre, Local Fields. GTM 67, Springer-Verlag. | MR 554237 | Zbl 0423.12016

[19] K.-S. Tan, On the special values of abelian L-functions. J. Math. Sci. Univ. Tokyo 1 (1994), 305–319. | MR 1317462 | Zbl 0820.11069

[20] K.-S. Tan, A note on the Stickelberger elements for cyclic p-extensions over global function fields of characteristic p. To appear in Math. Res. Letters. | MR 2067472 | Zbl 02123927

[21] J. Tate, Les Conjectures de Stark sur les Fonctions L d’Artin en s=0. Progress in Math. 47, Birkhäuser, Boston-Basel-Stuttgart (1984). | MR 782485 | Zbl 0545.12009

[22] J. Tate, Refining Gross’s conjecture on the values of abelian L-functions. To appear in Contemporary Math. | MR 2088717 | Zbl 1072.11087

[23] M. Yamagishi, On a conjecture of Gross on special values of L-functions. Math. Z. 201 (1989), 391–400. | MR 999736 | Zbl 0689.12002